MAUDE Adverse Event Report: ARROW LBCVC KIT: 3-L 12 FR X 20 CM ANTIMICROBI; CATHETER INTRAVASCULAR THERAPE

ARROW LBCVC KIT: 3-L 12 FR X 20 CM ANTIMICROBI; CATHETER INTRAVASCULAR THERAPE
Model Number IPN036516
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It was reported the patient had a fatal gunshot wound and died on (b)(6) 2021 from his injuries.The user facility reported the device did not cause or contribute to the patient's death.
 
Event or Problem Description
The complaint is reported as: "while placing central line in patient during a trauma resuscitation, the central line guidewire frayed on removal.Unknown if any retained wire as patient was emergently taken to the operating room.".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire and product lidstock for evaluation.The catheter was not returned for evaluation.Visual examination revealed the guide wire was unraveled from the distal end.The core wire broke directly adjacent to the distal weld.The wire contained signs of necking, which is consistent with undue force being applied to the wire.The distal end of the core wire appeared discolored and tapered.The total length of the returned core wire measured to be 601 mm which is not within specifications of 679-687 mm per product drawing.As there were no other breaks in the wire and the core wire separated adjacent to the distal weld, this indicates that the incorrect product code was reported or the incorrect sample was returned.The outer diameter of the guide wire (measured in an undamaged location) measured to be 0.84 mm which is within specifications of 0.838-0.877 mm per product drawing.The returned guide wire was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." an undamaged portion of the returned guide wire was advanced through a lab inventory catheter with minimal resistance.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed on the reported lot with no relevant findings to suggest a manufacturing related issue.The ifu provided with this kit warns the user, "do not apply undue force on guidewire to reduce risk of possible breakage." the report that the guide wire unraveled was confirmed through examination of the returned sample.The guide wire met all functional requirements during investigation testing.The returned guide wire did not match length specifications, indicating that either the incorrect product code was reported or the incorrect guide wire was provided.A device history record review was performed on the reported lot with no relevant findings to suggest a manufacturing-related issue.Arrow guide wires of this diameter are designed and manufactured to withstand a tensile force of 1.5 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.However, without the catheter and the correct guide wire/product code to evaluate, the probable root cause could not be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
The complaint is reported as: "while placing central line in patient during a trauma resuscitation, the central line guidewire frayed on removal.Unknown if any retained wire as patient was emergently taken to the or.".

Brand Name
ARROW LBCVC KIT: 3-L 12 FR X 20 CM ANTIMICROBI
Common Device Name
CATHETER INTRAVASCULAR THERAPE
MDR Report Key12283119
Report Number9680794-2021-00385
Device Sequence Number19960049
Product Code FOZ
UDI-Device Identifier10801902116953
UDI-Public10801902116953
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberIPN036516
Device Catalogue NumberCDC-25123-1A
Device Lot Number13F20H0103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1